Missouri, 2001

Hail in Missouri, April 3, 2001

April 3, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 3, 2:15 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 3, 2:15 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT TUE APR 3 2001

ABBREVIATED AFD DUE TO ONGOING SEVERE WEATHER IN THE AREA. FORECAST
CHALLENGE WILL BE TEMPS.  WARM FRONT IN THE VICINITY OF A FT. SCOTT
TO LEBANON TO WEST OF WEST PLAINS AT THIS TIME.  ELEVATED CONVECTION
SKIRTED ACROSS NORTHEASTERN CWA EARLIER TODAY AND HAS NOW MOVED OUT
OF THE AREA.  SURFACE BASED CONVECTION DEVELOPED ALONG I-44 AND IS
CURRENTLY MOVING THROUGH WRIGHT COUNTY.

SATELLITE AND AVN INDICATE A SHORTWAVE OVER NRN KANSAS AT 18Z
PROGGED TO MOVE THROUGH THE AREA THIS AFTERNOON.  SECOND SHORTWAVE
OVER TX PANHANDLE PROGGED TO MOVE THROUGH THE AREA DURING THE
OVERNIGHT HOURS.

BASED ON CURRENT TRENDS...WILL HIT MAX POPS ACROSS EASTERN CWA BUT
CARRY A CHANCE OF EVENING THUNDERSTORMS ACROSS REMAINDER WITH
UNSTABLE AIRMASS AND NUMEROUS BOUNDARIES IN VICINITY. HAVE MADE ONLY
MINOR TWEAKS TO CURRENT FORECAST PACKAGE.  BIGGEST CHANGE WAS TO
DELAY COOLER AIR TO MONDAY IN EXTENDED.  WILL TREND SLIGHTLY COOLER
THAN MAV GUIDANCE.

.SGF...
MO...NONE.
KS...NONE.

GAEDE

In the hours before

Local storm report, Apr 3, 11:39 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....l

1214 PM    ELDON                     MO   .75 INCH HAIL
04/03/01   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 3, 12:00 PM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1238 PM    SUNRISE BEACH             MO   .75 INCH HAIL
04/03/01   CAMDEN                         REPORTED BY PUBLIC.
Special weather statement, Apr 3, 12:00 PM CST, 4 hours 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 3 2001

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST
KANSAS AND THE MISSOURI OZARKS...

A WARM FRONT...EXTENDING FROM NEAR FORT SCOTT KANSAS TO FORT LEONARD
WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY.  AN
UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON...
AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND
THUNDERSTORMS.

THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY
UNSTABLE THROUGH THE DAY...WITH LARGE HAIL UP TO THE SIZE OF
GOLFBALLS BEING THE MAIN THREAT.  STORM OUTFLOW COULD BECOME STRONG
ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH. STRONGEST STORMS WILL BE
LOCATED GENERALLY NORTH OF INTERSTATE 44.

SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER
CONDITIONS THROUGH THE DAY.

.OUTLOOK FOR WEDNESDAY THROUGH SATURDAY...
WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE
REGION...DECREASING THE THREAT OF THUNDERSTORMS WEDNESDAY AND
THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY NIGHT AS
THE NEXT STORM SYSTEM APPROACHES THE AREA.

GAEDE
Local storm report, Apr 3, 12:55 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1202 PM    VERSAILLES                MO   FLOOD
04/03/01   MORGAN                         STREET FLOODING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1242 PM    ST ELIZABETH              MO   .75 INCH HAIL
04/03/01   MILLER                         DIME HAIL COVERNING THE
                                          GROUND.

1242 PM    ELDON                     MO   FLOOD
04/03/01   MILLER                         FLOODING  REPORTED NEAR
                                          ELDON. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0123 PM    VIENNA                    MO   .75 INCH HAIL
04/03/01   MARIES

0142 PM    ST JAMES                  MO   1.75 INCH HAIL
04/03/01   PHELPS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0145 PM    DOOLITTLE                 MO   .75 INCH HAIL
0m4/03/01   PHELPS
Special weather statement, Apr 3, 1:26 PM CST, 3 hours 9 minutes before
MOZ069>071-080>083-090>092-095>098-104>106-040100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 84...IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...HOWELL...
LACLEDE...OREGON...OZARK...PHELPS...PULASKI...SHANNON...TANEY...
TEXAS...WEBSTER AND WRIGHT.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE
BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL sINFORMATION.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF
OR AT HTTP://WEATHER.GOV.
Local storm report, Apr 3, 4:16 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0154 PM    ELKLAND                   MO   .75 INCH HAIL
04/03/01   WEBSTER                        REPORTED BY MEDIA.

0220 PM    2 S SAMPSON               MO   .75 INCH HAIL
04/03/01   WEBSTER                        ALSO MEASURED 54 MPH
                                          GUST. REPORTED BY HAM
                                          RADIO OPERATOR.

0240 PM    NIANGUA                   MO   1 INCH HAIL
04/03/01   WEBSTER                        REPORTED BY COOPERATIVE
                                          OBSERVER.

0245 PM    MARSHFIELD                MO   .75 INCH HAIL
04/03/01   WEBSTER                        REPORTED RELAYED BY
                                          MEDIA.

0245 PM    GROVESPRING               MO   .88 INCH HAIL
04/03/01   WRIGHT                         DIME TO NICKEL SIZE
                                          HAIL COVERING THE
                                          GROUND. REPORTS FROM
                                          OBSERVERS AND LAW
                                          ENFORCEMENT.

0312 PM    9 S HARTVILLE             MO   WIND DAMAGE
04/03/01   WRIGHT                         SIGNIFICANT TREE DAMAGE
                                          REPORTED. POSSIBLE
                                          TORNADO.

0314 PM    2 S HARTVILLE             MO   1.75 INCH HAIL
04/03/01   WRIGHT                         GOLFBALL SIZE HAIL
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0330 PM    NORWOOD                   MO   1.75 INCH HAIL
04/03/01   WRIGHT                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0340 PM    2 S MOUNTAIN GROVE        MO   2.75 INCH HAIL
04/03/01   WRIGHT                         REPORTED RELAYED  BY
                                          MEDIA.

0355 PM    3 E VANZANT               MO   1 INCH HAIL
04/03/01   DOUGLAS

0356 PM    2 S CABOOL                MO   1 INCH HAIL
04/03/01   TEXAS                          REPORTED BY HAM RADIO
                                          OPERATOR.

0400 PM    10 SE VANZANT             MO   1 INCH HAIL
04/03/01   DOUGLAS                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0420 PM    POMONA                    MO   1.25 INCH HAIL
04/03/01   HOWELL                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0425 PM    12 S WILLOW SPGS          MO   2.5 INCH HAIL
04/03/01   HOWELL                         REPORTED RELAYED BY
                                          MEDIA.

0443 PM    WEST PLAINS               MO   1.75 INCH HAIL
04/03/01   HOWELL                         REPORTED RELAYED BY
                                          MEDIA.

BOOKBINDER

The radar

The Springfield radar (KSGF), 183 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Oregon

When
April 3, 4:35 PM CST
Where
Oregon County, Thayer
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.517, -91.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239542.